Really bad days..Klonopin withdrawl

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Really bad days..Klonopin withdrawl

Postby TwitchyDoc on April 8th, 2011, 4:26 am

Well as I have been taking klonopin (rivotril) for months nearly daily, I was sure that I am already addicted. So I decreased and stopped my dosage..and now I am living in hell.
Persistent anxiety, a lof of fasciculations mostly in my abdomen, thihgs, arms..easily provoked by stretching. I cannot sleep more than 4 hours, I am dizzy.
I gave up and took the Klonopin again..things got better, twitching is less severe but still there (abdomen really scares me)...I think its probably true that stop with diazepines is as hard as with heroin, there is both physical and psychological addiction.
*beep*..
TwitchyDoc
Saint
Saint
 
Posts: 1169
Joined: August 7th, 2010, 7:30 am

Re: Really bad days..Klonopin withdrawl

Postby garym on April 8th, 2011, 7:19 am

as i'm sure you know, you have to slowly wean yourself off the benzo's. they can be hard to get off of, but if you take a systematic approach over a long period of time you will get there. BTW, don't sweat the abdomen fascics, that is a very common place for me.

Hang in there,
Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Re: Really bad days..Klonopin withdrawl

Postby aussie sufferer on April 8th, 2011, 7:51 am

This is exactly why I want to avoid these type of drugs....
Take care TD... you will get there, but as Gary said..slowly, slowly
Rodger
User avatar
aussie sufferer
Saint
Saint
 
Posts: 651
Joined: December 12th, 2009, 8:21 pm
Location: Country Western Australia, Australia

Re: Really bad days..Klonopin withdrawl

Postby glitterwater on April 8th, 2011, 9:47 am

These 2 websites have been helpful to me in reducing my Klonopin dose. Maybe you'll find something of value as well. The most important thing I learned is to taper even more slowly than doctors advise. There is no rush. Cut tablets in fourths (rather than halves) and taper a quarter every 3-4 weeks. Also, recovery is not linear. You will have great days and terrible days.

I couldn't believe how similar BFS symptoms are to benzo withdrawal symptoms. Makes me think I was right about that herb I suddenly stopped being the cause of my BFS symptoms. It was like stopping a benzo cold turkey.

http://www.psychmedaware.org/recovery_tips.html (good for anyone suffering BFS symptoms to read. very reassuring)
http://benzo.org.uk (see the Ashton manual--written by a doctor who has worked with patients and benzo tapering for many years)
"O Lord my God, I cried to you for help, and you have healed me." Psalms 30:2
glitterwater
Selfless giver of time
Selfless giver of time
 
Posts: 115
Joined: January 16th, 2011, 3:13 pm
Location: Michigan-USA

Re: Really bad days..Klonopin withdrawl

Postby Barbie800 on April 8th, 2011, 1:36 pm

This is why I never took Klonopin on a daily basis. I would not want to go through that. I rather suffer with the twitches than deal with that. I only took it when the twiches get so bad that I can't stand it. Otherwise, I try not to take it. Just withdrawl slowly and you will be fine though.
Barbie800
Saint
Saint
 
Posts: 1169
Joined: April 22nd, 2009, 2:39 pm
Location: Pennsylvania, USA

Re: Really bad days..Klonopin withdrawl

Postby dreadpirateroberts on April 8th, 2011, 6:49 pm

This is one reason why I don't intend on giving it up. I may be stuck with this till the rest of what I hope is a long life, but so be it. My neuro doesn't seem to think there is any reason why I need to go off it. He says the dosage is low enough not to be a worry for long term use. To me its like taking an aspirin every day for heart issues. It helps me, so I will stay on it. Most of the time its just one pill (0.5 mg) per day, though sometimes it gets up to three if I have a lot of stress or exercise. To each his own, of course. There is no "best" way to treat this. Whatever works for you is best.
User avatar
dreadpirateroberts
Hero
Hero
 
Posts: 293
Joined: June 21st, 2009, 7:43 pm
Location: Columbus, OH

Re: Really bad days..Klonopin withdrawl

Postby TwitchyDoc on April 8th, 2011, 11:59 pm

dreadpirateroberts: Well, the thing is that with diazepamines, after some time you need to increase the dosage in order to achieve the same result. So I would be very careful with planning taking in for a long time, which is generally not recommended unless you are epileptic. Just try to warn you as what I am going through its really bad
TwitchyDoc
Saint
Saint
 
Posts: 1169
Joined: August 7th, 2010, 7:30 am

Re: Really bad days..Klonopin withdrawl

Postby msm on April 9th, 2011, 12:16 am

You go dread! :D

Mary
User avatar
msm
Hero
Hero
 
Posts: 291
Joined: June 15th, 2010, 5:45 pm
Location: Indiana

Re: Really bad days..Klonopin withdrawl

Postby dreadpirateroberts on April 11th, 2011, 6:30 pm

twitchy: so far so good. No need to increase dose, though I have read that this is the case for some patients. It may depend on the reason one is using it, however. For anxiety, maybe. For twitching, maybe not. I have been on it for well over a year and it works fine. I have also read that some people take it at up to 4 mg or more per dose. My neuro, who is supposed to know about these things, has not indicated anything to me about going off it and has, in fact, asked if I needed to up the dose. I don't need to so I didn't up it. I am actually prescribed 3 x 0.5 mg per day, but generally only take (as I said) one and maybe two a day. Very seldom have I actually used three a day.

Mike
User avatar
dreadpirateroberts
Hero
Hero
 
Posts: 293
Joined: June 21st, 2009, 7:43 pm
Location: Columbus, OH

Re: Really bad days..Klonopin withdrawl

Postby Barbie800 on April 11th, 2011, 9:30 pm

Mike, you have a really great doctor. He really seems to know what he is doing regarding this condition.
Barbie800
Saint
Saint
 
Posts: 1169
Joined: April 22nd, 2009, 2:39 pm
Location: Pennsylvania, USA

Re: Really bad days..Klonopin withdrawl

Postby bfshopeful on April 12th, 2011, 11:19 pm

I'm with mike...f'that...take the drugs...take more if need be lol....two yesrs for me on xanax .5mg 3x daily. I'd bump it up to 1mg 3x daily...then 2mg if needed....then throw in some gabapetin...why not....the anxiety will do more harm then the benzos in the long run...benzos were made for you and me.
"It's mind over matter. If you don't mind, it don't matter."
User avatar
bfshopeful
Saint
Saint
 
Posts: 622
Joined: June 1st, 2009, 9:24 pm
Location: South Florida

Re: Really bad days..Klonopin withdrawl

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 14 guests